Alert archive / Indiana / River Flood Watches in 2015
River Flood Watch 7, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Jul 9, 2015, 8:34 AM EDT for Carroll County, White County, Indiana. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2015, 8:34 AM EDT (12:34 UTC)
- Expired
- Jul 11, 2015, 7:51 AM EDT
- In force
- 47 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Carroll County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Norway Dam (NWYI3).
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Jul 9, 7:13 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 9, 7:13 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 713 AM EDT THU JUL 9 2015 .SYNOPSIS... ISSUED AT 423 AM EDT THU JUL 9 2015 A FRONTAL SYSTEM WILL CONTINUE TO TRACK EASTWARD THROUGH NORTHERN INDIANA THIS MORNING...AND INTO THE LOWER GREAT LAKES THIS AFTERNOON AND EVENING. RAIN WILL END FROM WEST TO EAST THROUGH THE DAY...THOUGH CLOUD COVER ALONG WITH A DRAW OF UNSEASONABLY COOL TEMPERATURES WILL HOLD HIGHS TODAY TO ONLY AROUND 70 DEGREES. THE NEXT GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS SATURDAY AFTERNOON INTO SUNDAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 412 AM EDT THU JUL 9 2015 SFC CENTROID OF FRONTAL WAVE NEAR KLAF AT 07 UTC. HEREAFTER ANTICIPATE INCREASED RIGHT TRACKING OF WAVE AS DOMINANCE OF NRN STREAM WAVE INTO WRN GRTLKS STEERS SYSTEM MORE EASTERLY THIS AM...AND THEN QUICKLY INTO THE LOWER GREAT LAKES THIS AFTN/EVE. FLOOD WATCH WITH AREAL WARNINGS IN EFFECT WRN CWA CONT. HOWEVER ANTICIPATE OVERALL DOWNTREND IN HEAVY RAFL PRODUCTION AS NRN SPLIT OF LLJ STRUCTURE / THAT FOSTERED EXTREME MFLUX CONVERGENCE/UVM AND SUBSEQUENT RAFL AMOUNTS ACRS CNTL IL INTO WRN IN ALONG ROUTE 24 CORRIDOR WITH OBSERVED RAFL RATES IN EXCESS OF 1IN/HR / GRADUALLY WEAKENS THROUGH REMAINDER OF AM HOURS PER NAM/RAP13 AS UNDERGOES SHEARING THROUGH SRN PERIPHERY OF IMPRESSIVELY STRONG HUDSON BAY TO LK SUPR VORTICY WRAP. SELECTIVELY TEMPERED AREAL MENTION OF TSRA POTNL NEXT FEW HOURS TO FAR SCNTL/SERN CWA WHERE 250 J/KG MUCAPE ISOPLETH SKIRTS CWA. OTHERWISE WITH DIMINISHMENT OF FORCED PARCEL ASCENT TSRA POTNL NIL ELSEWHERE. SLIGHT LOWERING TO ALREADY WELL TEMPERED MAX TEMPS AS CLOUD COVER IN WRAP AROUND TO PERSIST WELL INTO AFTN ERN CWA WITH STRONG CYCLONIC DRAW OF LOW LEVEL THERMAL TROF AS SYSTEM EXITS. POTNL AGAIN FOR RECORD/NEAR RECORD COLD MAX TEMP TODAY AT KFWA WITH PREV RECORD OF 71...AN ANOMALOUSLY COLD 67 AT KSBN MAY PROVE DIFFICULT TO MEET/BEST. CONTD COOLER TREND INTO TONIGHT WITH AT LEAST DECENT CLEARING/RADIATIONAL LOSS CONDS ALL BUT FAR SERN CWA WHERE STRATOCU COULD BE SLOW TO CLEAR/REMAIN TRAPPED BENEATH DEVELOPING SUBSIDENCE INVERSION. && .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 412 AM EDT THU JUL 9 2015 SHORTWAVE RIDGING OVER TOP OF AN UPPER RIDGE RETROGRADING WEST INTO THE SOUTH-CENTRAL US WILL HELP MAINTAIN LOW LEVEL RIDGING ACROSS THE LOWER LAKES FRIDAY INTO SATURDAY. THIS SHOULD RESULT IN A MAINLY DRY/WARMER PERIOD AS BULK OF SHOWER/STORM ACTIVITY FOCUSES SOUTH IN THE VICINITY OF A LEFTOVER FRONTAL ZONE. THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK APPEARS ACTIVE AS RING OF FIRE REGIME TAKES SHAPE ON NNE FRINGE OF WESTWARD EXPANDING UPPER RIDGE. FIRST NOTABLE WAVE EJECTING OVER THIS FEATURE IN QUASI-ZONAL FLOW TO IMPACT THE LOCAL AREA LATER SATURDAY NIGHT-SUNDAY IN TANDEM WITH WARM FRONT LIFT INTO THE WESTERN/SOUTHERN GREAT LAKES. WEAK FLOW/HIGH MOISTURE CONTENT COULD SUPPORT A HEAVY RAIN THREAT DEPENDING ON WHERE EXACTLY BOUNDARY SETS UP. ADDITIONAL ROUNDS OF CONVECTION POSSIBLE INTO EARLY NEXT WEEK AS SEVERAL SHORTWAVES DROP THROUGH ALONG INSTABILITY GRADIENT IN MORE AMPLIFIED WNW FLOW. OTHERWISE...EXPECT TEMPERATURES TO GENERALLY AVERAGE NEAR NORMAL TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 710 AM EDT THU JUL 9 2015 AS ANTICIPATED FRONTAL WAVE TAKING MORE ERLY TRACK INTO NWRN OH THIS AM. BRIEF IMPROVEMENT AT KFWA EXPECTED TO REFILL WITH LWRD IFR TO LOW END MVFR STRATUS WITH PASSAGE OF SFC LOW EAST OF AIRFIELD NEXT 2 HRS. SLOW IMPROVIMENT INTO EARLY AFTN ABOVE FUELING/ALTERNATE CRITERIA. SOME CONCERN WITH WETTED GROUND ALONG WITH RADIATIONAL COOLING TO AID IN BR FORMATION TOWARD END OF FCST PD...ESPCLY AT KFWA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MURPHY SHORT TERM...MURPHY LONG TERM...STEINWEDEL AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 9, 6:26 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 626 AM EDT THU JUL 9 2015 LMZ043-046-101030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 626 AM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 626 AM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 9, 7:23 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 AM EDT THU JUL 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NE BRUNERSBURG 41.33N 84.36W
07/09/2015 E1.70 INCH DEFIANCE OH TRAINED SPOTTER
5 MILES N OF DEFIANCE, 24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 NNE ROLLING HILLS 41.07N 85.23W
07/09/2015 M1.80 INCH ALLEN IN TRAINED SPOTTER
OVERNIGHT RAINFALL ONLY.
0718 AM HEAVY RAIN WALLEN 41.15N 85.17W
07/09/2015 M1.75 INCH ALLEN IN TRAINED SPOTTER
24 HOUR TOTAL. REPORTED ON COLDWATER ROAD.
&&
FISHERLocal storm report, Jul 9, 8:03 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 AM EDT THU JUL 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN PLYMOUTH 41.34N 86.31W
07/09/2015 M1.91 INCH MARSHALL IN EMERGENCY MNGR
RECORDED AT COUNTY BUILDING
&&
LFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:08 AM EDT | Areal Flood Warning | IWX | Cass, Fulton, LaPorte, Marshall, Pulaski, Starke and 1 more | 6 hr |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 8 days |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 8 days |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 53 hr |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Adams, Wells | 3 days |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Huntington, Wells | 5 days |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 7 days |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 36 hr |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Adams, Allen | 3 days |
| Jul 9, 12:09 PM EDT | River Flood Warning | IWX | Elkhart, Noble | 29 days |
| Jul 9, 2:36 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 59 hr |
| Jul 9, 2:36 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 56 hr |
| Jul 9, 2:36 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 4 days |
Nearby
River Flood Watches in Indiana, 2015Every river flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.